HIV treatment with Gastric Banding (lapband)
Sep 30, 2012
I am considering lapband surgery. I understand this procedure is generally tolerated well for HIV+ folks. My question however is about treating HIV after the band. I currently take Atripla which as you likely know is a rather large pill and I have been told I will not be taking anything larger than an aspirin after the band. I also have read that Atripla should not be crushed and is not available in liquid form so I assume I may be looking at a new medication. Suggestions about meds I should discuss with my doctor that would be smaller pills and or available in liquid form?
Response from Dr. Henry
We have managed numerous patients post gastric bypass/banding or who have very hard time with larger pills. Numerous HIV meds are available in liquid form (ie abacavir and lamivudine are in liquid form that would be the equivalent to the Epzicom pill that would be an option if your are HLA B5701 negative) and their are some pills that are small in size (such as rilpirvirine). We often work with our pharmacist to look carefully at liquid/small pill options depending on your other medical conditions and past treatment history. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Itchy Rash After Sex With Hooker Sign Of HIV AIDS
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- Rectal Bleeding After Licking Vagina Worried I Have HIV
- White Bumps After Touching Anus Worried I Have HIV
- White Spots After Touching Open Wound Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.